Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 126, NWS Memphis, TN

June 3, 2001Dunklin County, Missouri; Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 7:00 AM CDT for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2001, 7:00 AM CDT (12:00 UTC)
Expired
Jun 3, 2001, 7:45 AM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, AR, Dunklin County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 031200
SVRMEM
ARC021-MOC069-155-031245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
700 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 745 AM CDT.

* AT 658 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  GREENWAY...MOVING EAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 745 AM CDT INCLUDE...
  NIMMONS...
  KENNETT...
  HOLCOMB...
  BRAGG CITY...
  PASCOLA...
  DEERING...
  BOLTON...
  HAYTI HEIGHTS.:..
  HAYTI...

.DESTRUCTIVE HAIL UP TO THE SIZE OF GOLF BALLS IS POSSIBLE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY 
SHELTER

LAT...LON 3642 9030 3624 9034 3611 8967 3636 8961

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 4 hours earlier.

Area forecast discussion, Jun 3, 3:00 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT SUN JUN 3 2001

A STATIONARY FRONT OVER NRN MS WILL MOVE NWD AS A WARM FRONT TDY.
THE WARM FRONT WILL MOVE ACROSS THE SRN PART OF THE CWA TDY AND THE
NRN AREAS TNT. 850MB THETA-E ADVECTION...WARM ADVECTION...LOW LEVEL
AND UPPER JET DYNAMICS ALL SUPPORT THUNDERSTORMS TO DEVELOP NW OF
THE FCST AREA THEN RIDE SEWD ALONG THE FRONTAL BOUNDARY TODAY AND
TONIGHT. MODERATE INSTABIBILITY AND DEEP DIRECTIONAL SHEAR SUPPORT
THE POTENTIAL FOR SEVERE WEATHER OVER PORTIONS OF THE FCST AREA.
PLAN TO ISSUE A SEVERE WEATHER OUTLOOK.

A BERMUDA HIGH WILL EXTEND FROM THE ATLANTIC OCEAN WWD INTO THE FCST
AREA MONDAY...SO A WARM AND HUMID SOUTHERLY BREEZE WILL EXIST WITH
MINIMAL CHANCES OF THUNDERSTORMS. AVN KEEPS DELAYING THE MID-WEEK
COLD FRONT...SO THE NEXT CHANCE OF THUNDERSTORMS MAY HOLD OFF UNTIL
WEDNESDAY. WILL LET THE DAY SHIFT MAKE THIS DECISION.

MODELS REASONABLY CLOSE...EXCEPT AVN IS TOO AGGRESSIVE WITH A GULF
COAST SHORTWAVE 36-48 HRS. MOS GUIDANCE VARIABLE IN THE COLD
SECTOR...AND CLOSE AND AGREEABLE IN THE WARM SECTOR.

PRELIM FCST VALUES
MEM 83/70/88/72 88 4410
MKL 79/66/87/69 88 4m510
JBR 78/67/89/70 88 5510
TUP 82/70/88/70 88 4310

.MEG...NONE.

012

In the hours before

Special weather statement, Jun 3, 5:55 AM CDT, 1 hour 5 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT SUN JUN 3 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
NORTH OF A LINE FROM TUPELO THROUGH OXFORD TO WEST HELENA. CITIES
INCLUDED IN THE SLIGHT RISK ARE MEMPHIS...JONESBORO...DYERSBURG AND
JACKSON.

A STATIONARY FRONT OVER NORTH MISSISSIPPI WILL MOVE NORTHWARD AS A
WARM FRONT LATER TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS WILL
QUICKLY MOVE EASTWARD ALONG AND NORTH OF THIS FRONT TODAY AND
TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE.

LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES
ARE THE SEVERE WEATHER THREATS TODAY THROUGH TONIGHT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:00 AM CDTSevere Thunderstorm WarningMEGPemiscot45 min
Jun 3, 4:17 AM CDTSevere Thunderstorm WarningMEGRandolph43 min
Jun 3, 4:52 AM CDTSevere Thunderstorm WarningMEGClay38 min
Jun 3, 5:12 AM CDTSevere Thunderstorm WarningMEGMississippi63 min
Jun 3, 6:00 AM CDTSevere Thunderstorm WarningMEGClay60 min
Jun 3, 7:36 AM CDTSevere Thunderstorm WarningMEGCrittenden54 min
Jun 3, 8:14 AM CDTSevere Thunderstorm WarningMEGPoinsett61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.